TheLupusSite.com banner

1 - 4 of 4 Posts

·
JellyJazz
Joined
·
172 Posts
Discussion Starter #1
Please help,

I'm on predisolone and i've just had a bowel movement but the toilet bowl was splatter with bright pink blood and the water was pinky. I'm not sure if there was blood in the stool or not.

What do i do? I know it can be a side effect of the steroids. I'm not in any pain and i feel fine. Could it have been a burst pile or something of just a side effect?

I was gonna wait until i go again to see if the same thing happens and this time i'll pay attention as to if the blood is inthe stool.

Sorry for too much info but i had a moment of complete panic.
 

·
Registered
Joined
·
6,152 Posts
Hi Holly

Its very difficult to know what the cause was. The positive thing (if there is a positive thing) is that the bleeding was bright red which suggests fresh blood which could be caused by a pile or fissure. I had rectal bleeding suddenly about 18 months ago and had some investigation but it turned out that they could find no cause and it stopped itself.

Having said that, rectal bleeding can indicate more serious concerns. If it was me I would wait and see if it happened again and if so make an immediate appointment to see your GP. Even if it doesnt happen again I would be sure to mention it to him at your next visit anyway.

Check your stools the next time and see if they are black in colour. If so let your doctor know immediately as it is a side effect of steroids which you are advised to seek prompt attention for.

Let us know how you are

Luv n stuff
Joan:rose:
 

·
Registered
Joined
·
893 Posts
Hi Jellyjazz

I had mine checked with the doctor after my experince of fresh blood in a small amount ( not bowl splattering) and was told that I did have a very small sign of piles.

Having been pile free all through the birth of 3 children and never having any constipation I was suprised.

I have to say also I do get some other dry itching problems around that area.

Piles can cause some itching as can litchen planus. The latter can dry and crack areas and thus cause bleeding.

As already said there may be other reasons and its best to get the doctor to check it out .
Bright blood I understand means its from lower down and is fresh rather than old blood which is dark.

Of course Im no expert but this is what I have listened to and heard and is an interpretation of that experience only

A doctor reassurance is a good idea.

Nicky
 

·
JellyJazz
Joined
·
172 Posts
Discussion Starter #4
Thanks for your replies. I completely panicked last night:sad:

I'm going to wait until next time then take action if the same thing happens.

I feel ok down there-nothgin feels wrong, but today i think im having a sleepy day with lupus - my steroids have been lowered and i generally feel a bit blah..headache, dizziness and a little sick. Hoping its just a one off bad though.
 
1 - 4 of 4 Posts
Top